Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 225, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Aug 6, 2000, 8:38 PM CDT for Carroll County, Missouri. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 6, 2000, 8:38 PM CDT (01:38 UTC)
- Expired
- Aug 6, 2000, 9:40 PM CDT
- In force
- 62 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carroll County, MO
The radar
The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 6, 9:20 PM CDT | Hail 1 | Carrollton, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2124 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1938 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 070140 SVRMCI MOC033-070240- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 838 PM CDT SUN AUG 6 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MISSOURI * UNTIL 940 PM CDT * AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF COLOMA...OR ABOUT 19 MILES SOUTHWEST OF CHILLICOTHE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... COLOMA AT 850 PM CDT BOGARD AT 900 PM CDT BOSWORTH AT 910 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3959 9375 3925 9375 3937 9325 3959 9334
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 3:10 PM CDT, 5 hours 28 minutes earlier.
Area forecast discussion, Aug 6, 3:10 PM CDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 310 PM CDT SUN AUG 6 2000 IN THE SHORT TERM SVR TSTM WATCH FOR FAR NRN MO. STG TSTMS HV DVLPD ALG WK CDFNT STRETCHING FM NW IL INTO SW IA. AMS QUITE UNSTBL ALG/S OF THIS BNDRY WITH AWIPS SHOWG SFC BASED LIS FM -8 TO -10 IN NW MO. AMS CAPPED S OF BNDRY SO ANY CNVTN WILL BE TIED TO LOCATION OF BNDRY /OUTFLOW FEATURES. WILL GO WITH HIER POPS NE MO. CONCERNED ABT ELEVATED MOIST LYR HANGING ARND FOR NEXT CPL OF DAYS. CLOSED UPR SYS OVR NE MEX WILL LIKELY SPIN OUT A CPL OF WK VORT MAXIMA DURG THIS TIME. WILL BE DFCLT TO NOT PUT IN CHC POPS IN JUST ABT EA PD. LTST VSB STLT IMAGERY SUGS WK SFC TROF NR W EDGE OF BLDG SCT CU FM NR BIE TO NW OF MHK THEN SW INTO CNTRL KS. WILL BE WATCHING FOR CONTD DVLPMT. WAS GOING TO GO WITH POPS ACRS NRN AND SRN CWA AND LV CNTRL PART DRY BUT TOO EASY TO BUST A FCST IN THIS TYPE OF WX REGIME. STLT IMAGERY ALSO SHOWS BAND OF AC FM NM ACRS SRN KS AND CNTRL MO. EXPC THIS MSTR BAND TO EXPAND NWD TMRW AS VORT LOBE STRETCHES NE INTO CWA. TIMING QUITE DFCLT WITH NEBULOUS/WK SYS SO BEST NOT TO GET CUTE AND JUST BROADBRUSH POPS ALL DAY. LTLCG IN AMS THRU WED SO MAX/MIN TEMPS SIMILAR...A BIT WRMR ON TUE AS SWLY LLVL FLOW INCRS AND SUCKS HOTTER AIR NE. MAX TEMPS COULD BUST TMRW IF ANOTHER EXTV CLD BAND MOVS ACRS CWA BUT NOT CONFIDENT THIS MUCH CLDNS WILL BE PRESENT. WILL BUMP POPS UP TUE NGT ACRS NRN MO WHEN STGR SHRTWV DROPS SE THRU NRN PLAINS/UPR MS VLY WITH DNSTRM H7 UVV SWEEPING ACRS NRN MO. WILL MAINTAIN DRY EXTDD FCST ALTHO LTST MRF AND CNDN SUG WK CDFNT MOVG INTO NRN MO. EAX...SVR TSTM WATCH #650...TILNL 01Z...MO ZNS 001>008-011>017. JULY
In the hours before
Local storm report, Aug 6, 6:35 PM CDT, 2 hours 3 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
635 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM BETHANY MO .75 INCH HAIL
08/06/00 HARRISON REPORTED BY
MEDIA....KAAN RADIO
0618 PM SEVERANCE KS 1 INCH HAIL
08/06/00 DONIPHAN REPORTED BY PUBLIC.
JULY
NNNNLocal storm report, Aug 6, 7:22 PM CDT, 1 hour 16 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
722 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0719 PM BROOKFIELD MO 1 INCH HAIL
08/06/00 LINN QUARTER SIZE HAIL RPTD
BY HAM OPERATOR
JULY
NNNNLocal storm report, Aug 6, 7:32 PM CDT, 1 hour 6 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0725 PM ST CATHARINE MO 2.5 INCH HAIL
08/06/00 LINN GOLFBALL TO TENNIS BALL
SIZE HAIL. RPTD BY HAM
OPERATOR.
JULY
NNNNSpecial weather statement, Aug 6, 7:45 PM CDT, 53 minutes before
MOZ001>003-011-070100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 745 PM CDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH 650 FOR PARTS OF NORTHWEST MISSOURI HAS BEEN CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR ATCHISON...NODAWAY...WORTH...AND HOLT COUNTIES IN NORTHWEST MISSOURI HAS BEEN CANCELLED. THE BAND OF STRONG TO SEVERE THUNDERSTORMS HAS MOVED SOUTH AND EAST OF THE REGION AND SEVERE WEATHER IS NO LONGER A THREAT TO THIS AREA. JULY
Special weather statement, Aug 6, 8:13 PM CDT, 25 minutes before
MOZ004>008-013>017-070130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 813 PM CDT SUN AUG 6 2000 ...SEVERE THUNDERSTORM WATCH 650 FOR PARTS OF NORTH CENTRAL AND NORTHEAST MISSOURI HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH FOR GENTRY...ANDREW...DEKALB... HARRISON...DAVIESS...MERCER...GRUNDY...PUTNAM...SCHUYLER...ADAIR... AND SULLIVAN COUNTIES HAS EXPIRED. JULY
Local storm report, Aug 6, 8:18 PM CDT, 20 minutes before
ZCZC STLLSRMCI ALL
TTAA00 KMCI DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
818 PM CDT SUN AUG 06 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0807 PM HAMILTON MO 60 MPH TSTM GUST
08/06/00 CALDWELL .75 INCH HAIL
NNNN
<The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 7:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton | 64 min |
| Aug 6, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell | 62 min |
| Aug 6, 9:14 PM CDT | Tornado Warning | EAX | Carroll | 26 min |
| Aug 7, 1:57 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 63 min |
| Aug 7, 2:38 PM CDT | Severe Thunderstorm Warning | EAX | Ray | 67 min |
| Aug 7, 2:46 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton | 59 min |
| Aug 7, 3:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 63 min |
| Aug 7, 3:48 PM CDT | Severe Thunderstorm Warning | EAX | Livingston | 57 min |
| Aug 7, 4:08 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 67 min |
| Aug 7, 4:11 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Linn | 64 min |
| Aug 7, 4:20 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 60 min |
| Aug 7, 4:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 47 min |
| Aug 7, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Macon, Randolph | 49 min |
| Aug 7, 5:38 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 67 min |
| Aug 7, 6:00 PM CDT | Severe Thunderstorm Warning | EAX | Pettis | 75 min |
| Aug 7, 6:12 PM CDT | Severe Thunderstorm Warning | EAX | Henry | 33 min |
| Aug 7, 6:24 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 66 min |
| Aug 7, 6:28 PM CDT | Severe Thunderstorm Warning | EAX | Cooper | 77 min |
| Aug 7, 6:46 PM CDT | Severe Thunderstorm Warning | EAX | Howard | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.